Some Thoughts and Investigations on Densities of One-Parameter Operator Semi-groups

  • James HarrisEmail author
  • Niels Jacob
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 229)


We discuss certain recent ideas on properties of transition densities of Lévy processes.


Transition density estimates Lévy processes Heat kernel bounds 


  1. 1.
    Baldus, F.: Application of the Weyl-Hörmander calculus to generators of Feller semigroups. Math. Nachr. 252, 3–23 (2003)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Barbatis, G., Davies, E.B.: Sharp bounds on heat kernels of higher order uniformly elliptic operators. J. Oper. Theory 36(1), 179–198 (1996)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Barbatis G., Gazzola, F.: Higher order linear parabolic equations. In: Serrin, J.B., Mitidieri, E.L., Radulescu, V.D. (eds.) Recent Trends in Nonlinear Partial Differential Equations I: Evolution Problems. Contemporary Mathematics, vol. 594, pp. 77–97. American Mathematical Society, Providence (2013)Google Scholar
  4. 4.
    Böttcher, B.: A parametrix construction for the fundamental solution of the evolution equation associated with a pseudo-differential operator generating a Markov process. Math. Nachr. 278, 1235–1241 (2005)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Böttcher, B., Schilling, R., Wang, J.: Lévy Matters III: Lévy-Type Processes: Construction, Approximation and Sample Properties. Springer International Publishing, Basel, Switzerland (2013)Google Scholar
  6. 6.
    Bray, L.: Investigations on transition densities of certain classes of stochastic processes. Ph.D-Thesis, Swansea University (2016)Google Scholar
  7. 7.
    Bray, L., Jacob, N.: Some considerations on the structure of transition densities of symmetric Lévy processes, Commum. Stochastic Analysis (to appear)Google Scholar
  8. 8.
    Davies, E.B.: Uniformly elliptic operators with measurable coefficients. J. Funct. Anal. 132, 141–169 (1995)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Evans, K.P., Jacob, N.: Q-matrices as pseudo-differential operators with negative definite symbols. Math. Nachr. 284, 631–640 (2011)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Evans, K.P., Jacob, N.J., Shen, C.: Some Feller semigroups on \(C_\infty (\mathbb{R}^n \times \mathbb{Z}^m)\) generated by pseudo-differential operators. Mathematika 61, 402–413 (2015)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Harris, J.: Investigations on metric spaces associated with continuous negative definite functions and bounds for transition densities of certain Lévy processes. Ph.D-Thesis, Swansea University, Swansea (2016)Google Scholar
  12. 12.
    Hoh, W.: A symbolic calculus for pseudo differential operators generating Feller semigroups. Osaka J. Math. 35, 798–820 (1998)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Jacob, N.: Pseudo-Differential Operators and Markov Processes, vol I–III. Imperial College Press, London (2001–2005)Google Scholar
  14. 14.
    Jacob, N., Knopova, V., Landwehr, S., Schiling, R.: A geometric interpretation of the transition density of a symmetric Lévy process. Sci. China Math. 1099–1126 (2012)Google Scholar
  15. 15.
    Knopova, V., Kulik, A.M.: Exact asymptotic for distribution densities of Lévy functionals. Electron. J. Probab. 16(52), 1394–1433 (2011)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Knopova, V., Schilling, R.: A note on the existence of transition probability densities for Lévy processes. Forum Math 25, 125–149 (2013)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Knopova, V., Schilling, R.L.: Transition density estimates for a class of Lévy and Lévy-type processes. J. Theor. Probab. 25, 144–170 (2012)CrossRefGoogle Scholar
  18. 18.
    Landwehr, S.: On the geometry related to jump processes - investigating transition densities of Lévy-type processes. Ph.D-thesis, University of Wales Swansea, Swansea (2010)Google Scholar
  19. 19.
    Maslov, V.P.: Nonstandard characteristics in asymptotic problems. (Engl. Transl.). Russian Math. Surv. 38(6), 1–42 (1983)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsSwansea UniversitySingleton Park, SwanseaUK

Personalised recommendations